Alert archive / Florida / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 71, NWS Miami, FL

June 28, 2006Collier County, Miami-Dade County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 28, 2006, 3:31 PM EDT for Collier County, Miami-Dade County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2006, 3:31 PM EDT (19:31 UTC)
Expired
Jun 28, 2006, 4:15 PM EDT
In force
44 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

Counties Collier County, FL, Miami-Dade County, FL

The radar

The Miami radar (KAMX), 53 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.5 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2006-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1965 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2006-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1965 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
878 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 281931
SVRMFL
FLC021-086-282015-
/O.NEW.KMFL.SV.W.0071.060628T1931Z-060628T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
331 PM EDT WED JUN 28 2006

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN MIAMI-DADE COUNTY IN SOUTH FLORIDA.
  SOUTHEASTERN COLLIER COUNTY IN SOUTH FLORIDA.

* UNTIL 415 PM EDT

* AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR   
  DADE-COLLIER TRAINING AIRPORT JUST NORTH OF TAMIAMI TRAIL...OR 
  ABOUT 14 MILES EAST OF MONROE STATION...AND MOVING SOUTHWEST AT 5 
  TO 10 MPH.

* THE STORM WILL AFFECT...
  DADE-COLLIER TRAINING AIRPORT

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID
USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

LAT...LON 2592 8072 2598 8079 2598 8094 2581 8105
      2580 8091 2574 8080

$$

RM
1 follow-up statement
000
WWUS52 KMFL 282003
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
402 PM EDT WED JUN 28 2006

FLC021-086-282015-
/O.CON.KMFL.SV.W.0071.000000T0000Z-060628T2015Z/
COLLIER FL-MIAMI-DADE FL-
402 PM EDT WED JUN 28 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTHWESTERN MIAMI-DADE AND SOUTHEASTERN COLLIER COUNTIES...

AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH AND LARGE HAIL. THIS STORM WAS LOCATED CLOSE TO 
TAMIAMI TRAIL NEAR DADE-COLLIER TRAINING AIRPORT...OR ABOUT 12 MILES 
EAST OF MONROE STATION...MOVING SOUTHWEST AT 5 MPH.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 2592 8072 2598 8079 2598 8094 2581 8105
      2580 8091 2574 8080

$$

RM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:35 PM EDT, 56 minutes earlier.

Area forecast discussion, Jun 28, 2:35 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
235 PM EDT WED JUN 28 2006

.DISCUSSION...OVERALL WEATHER PATTERN AFFECTING SOUTH FLORIDA
UNDERGOING SOME CHANGES OVER THE NEXT FEW DAYS. HEIGHTS WILL BUILD
ALOFT AND SURFACE RIDGE WILL CONTINUE TO DRIFT NORTH. THE RIDGE
WILL COME TO REST AROUND 30N-32N OVER THE WEEKEND WHERE IT WILL
GENERALLY LIE THROUGH THE MIDDLE OF NEXT WEEK. A FAST-MOVING
TROPICAL WAVE CURRENTLY OVER THE EASTERN CARIBBEAN WILL PASS
ACROSS SOUTH FLORIDA OVER THE WEEKEND. THE WAVE WILL BE
ACCOMPANIED BY SCATTERED SHOWERS AND THUNDERSTORMS. ASIDE FROM THE
NON-DIURNAL SHOWERS/STORMS ASSOCIATED WITH THE WAVE...DAILY
CONVECTION SHOULD GENERALLY FAVOR INTERIOR/WEST ZONES NEXT SEVERAL
DAYS AS FLOW GRADUALLY INCREASES FROM THE EAST. GFS MOS GUIDANCE
TEMPERATURES LOOK GOOD THROUGH DAY SEVEN.

&&

.MARINE...NO HIGHLIGHTS. EASTERLY WINDS WILL REMAIN FAIRLY
LIGHT...THEN INCREASE TO THE 10 TO 15 KNOT RANGE BY THIS COMING
WEEKEND.

&&

.FIRE WEATHER...NO PROBLEMS/CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  77  89  76  88 /  30  60  20  40
FORT LAUDERDALE  79  88  78  88 /  30  50  20  30
MIAMI            78  90  78  89 /  30  60  20  30
NAPLES           75  91  74  92 /  30  60  20  40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 28, 5:43 AM EDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
543 AM EDT WED JUN 28 2006

FLZ063-066>075-290945-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
543 AM EDT WED JUN 28 2006

...STRONG STORMS POSSIBLE INTERIOR AND ATLANTIC COAST THIS AFTERNOON...
...LOCALLY HEAVY RAINFALL POSSIBLE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTH
FLORIDA THIS AFTERNOON. THE STORMS WILL BECOME FOCUSED ACROSS
INTERIOR AND ATLANTIC COASTAL LOCATIONS. FREQUENT LIGHTNING, HEAVY
RAINFALL, GUSTY WINDS AND SMALL HAIL WILL ACCOMPANY THE STRONGEST
THUNDERSTORMS.

WIND: THE STRONGEST STORMS WILL CONTAIN WIND GUSTS OF 40 TO 50 MPH.

HAIL: THE STRONGEST STORMS WILL CONTAIN HAIL UP TO DIME SIZE.

FLOODING: LIGHT WIND FLOW THIS AFTERNOON WILL RESULT IN SLOW
MOVING THUNDERSTORMS. THIS COULD RESULT IN LOCALLY HIGH RAINFALL
AMOUNTS IN A FEW AREAS, POSSIBLY LEADING TO LOCALIZED STREET
FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE RISK OF THUNDERSTORMS WILL CONTINUE ACROSS SOUTH FLORIDA EACH
DAY.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

DG

In the hours before

Special weather statement, Jun 28, 1:46 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
146 PM EDT WED JUN 28 2006

FLZ067-068-072-281845-
PALM BEACH WESTERN FL-PALM BEACH EASTERN FL-BROWARD METROPOLITAN FL-
146 PM EDT WED JUN 28 2006

AT 139 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING OVER PALM BEACH AND NORTHERN
BROWARD COUNTIES. THESE STORMS WERE DRIFTING SLOWLY SOUTHWEST. THE
STRONGEST STORMS WERE AFFECTING AREAS FROM JUPITER SOUTH RIVIERA
BEACH AND FROM PARKLAND SOUTH TO CORAL SPRINGS.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

GARCIA
Special weather statement, Jun 28, 2:36 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
236 PM EDT WED JUN 28 2006

FLZ071>074-281930-
WESTERN BROWARD FL-WESTERN DADE FL-BROWARD METROPOLITAN FL-
DADE METROPOLITAN FL-
236 PM EDT WED JUN 28 2006

AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING 6 MILES WEST OF DORAL IN
MIAMI-DADE COUNTY AND OVER WESTERN PORTIONS OF BROWARD COUNTY MOVING
NORTHWEST AT 5 MPH.

EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL...
AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

GARCIA
Special weather statement, Jun 28, 3:12 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
312 PM EDT WED JUN 28 2006

FLZ063-066-282015-
HENDRY FL-GLADES FL-
312 PM EDT WED JUN 28 2006

...STRONG THUNDERSTORMS OVER SOUTHERN GLADES...AND NORTHERN HENDRY
COUNTIES...

AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 5 MILES NORTHEAST OF LA BELLE.
THIS STORM WAS NEARLY STATIONARY...AND WILL AFFECT LA
BELLE...ORTONA...AND MUSE THROUGH 415 PM EDT.

THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING STRIKES...SMALL
HAIL...HEAVY RAINFALL...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THESE STORMS PASS BY.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR
POSSIBLE WARNINGS IF THESE STORMS BECOME ANY STRONGER.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 3:53 PM EDTSevere Thunderstorm WarningMFLCollier, Hendry52 min

Nearby

Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.